Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Have itchy pus filed spot on foot. Should I use both benadryl cream and neosporin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1019 Questions
I have a .5cmx.5cm pus filled spot on bottom of right foot, I think it may be a bug bite, it iiches but has no red streaks forming from the pus filled area. Should I use both benedryl cream and neiosporin or just one of these? Thanks, XXXXXXX - YYYY@YYYY
Posted Fri, 24 May 2013 in Skin Hair and Nails
Answered by Dr. Achuo Ascensius 2 hours later
thanks for the query.

The general rule is to drain all pus collections. The main treatment wil be an incision and drainage. Incision can be done with a sterile blade and drainage by applying pressure. If simple pressure can force the pus out, then you will not need to incise with the sterile blade.

Benedryl cream contains diphenhydramine which is an antihistamine and effective in controlling itch symptoms. However, oral forms of antihistamine such chlopheniramine will do since you have but a pus collection that will need to be open.
Neosporin is said to be antibacterial but its effectiveness is doubtful and is even thought to rather cause resistance of bacteria. A good antibacterial cream is neomycin or simple penicillin cream.

So, you should drain the pus and clean well with clean water. You might consider to use neomycin cream or penicillin cream. If itch is unbearable, you could use antihistamine drugs such chlorpheniramine tablets.

Hope this answers your query. If you have more query, i will be glad to help.
Best regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor